Georgia, 2025

Damaging Winds in Georgia, November 9, 2025

November 9, 2025 · NWS JAX · 2 events in 2 counties and zones

A narrow ribbon of deeper moisture forced up by the deep west-southwest flow combined with bulk shear values of 40-50 knots helped develop a couple of strong to severe thunderstorms across southeast Georgia ahead of an approaching strong cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A narrow ribbon of deeper moisture forced up by the deep west-southwest flow combined with bulk shear values of 40-50 knots helped develop a couple of strong to severe thunderstorms across southeast Georgia ahead of an approaching strong cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 9, 12:30 PM EST, 5 hours 27 minutes earlier. Its key messages:

  • For the latest NE FL and SE GA Daily Key Messages please visit: https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
  • Isolated Strong to Severe Storms Possible Sunday Afternoon and Evening. Primary Hazards: Wind Gusts 40-60 mph, Small Hail and Frequent Lightning Strikes
  • Small Craft Advisories Sunday Night through Tuesday Afternoon. Gale Warnings Possible on Monday Night
  • Elevated Fire Danger Inland on Monday and Tuesday
  • Wind Chill Values Fall to 20- 25 Late Monday Night & Early Tuesday Morning
  • Freezes Likely at Inland Locations Early on Tuesday & Wednesday Mornings. Widespread Frost Likely Late Tuesday Night & Early Wednesday Morning
Area forecast discussion, Nov 9, 12:30 PM EST, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1230 PM EST Sun Nov 9 2025

...New AVIATION...

.KEY MESSAGES...

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

- Isolated Strong to Severe Storms Possible Sunday Afternoon and
  Evening. Primary Hazards: Wind Gusts 40-60 mph, Small Hail and
  Frequent Lightning Strikes

- Small Craft Advisories Sunday Night through Tuesday Afternoon.
  Gale Warnings Possible on Monday Night

- Elevated Fire Danger Inland on Monday and Tuesday

- Wind Chill Values Fall to 20- 25 Late Monday Night & Early
  Tuesday Morning

- Freezes Likely at Inland Locations Early on Tuesday & Wednesday
  Mornings. Widespread Frost Likely Late Tuesday Night & Early
  Wednesday Morning

&&

.NEAR TERM...
(Through Tonight)
Issued at 1203 PM EST Sun Nov 9 2025

Bands of showers with embedded thunderstorms will move through the
forecast area today ahead of a strong cold front pressing in from
out of the northwest. highest chances for storms will occur over
southeast Georgia this afternoon and evening with a potential for
some storms to become severe. Winds will shift to be from out of
the northwest overnight following the frontal passage and
strengthen before Monday morning. High temperatures today will
rise into the lower to mid 80s this afternoon with overnight low
temperatures dropping down into the lower 40s over southeast
Georgia and in the upper 40s and lower 50s for northeast Florida
as cold air behind the front settles in over the region.

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 1203 PM EST Sun Nov 9 2025

Monday...Coldest and driest airmass of the fall season arrives
behind departing strong cold frontal boundary. Skies become sunny
but strong cold air advection on brisk Northwest winds at
15-25G30-35 mph will hold Max temps in the 50s for most locations.

Monday Night...High pressure will build west of the region and
the tight pressure gradient will keep breezy NW winds during the
evening hours, which will relax to 5-10 mph over inland areas
after midnight, but remain elevated near the Atlantic Coast.
Despite the above normal overnight wind conditions, still expect a
Freeze across all of SE GA with lows in the middle/upper 20s, and
Freeze expected across all of NE FL to the North and West of the
St. Johns River Basin with lows in the upper 20s/lower 30s and
will post a Freeze Watch with this package. Lower confidence in
Freezing conditions to the south of JAX and East of the St. Johns
River with lows in the lower/middle 30s, so will hold off on
Freeze Watch there for now. The elevated NW winds will push Wind
Chill values to around 20F by late Monday Night and expect the
need to issue a Cold Weather Advisory for most areas, but
confidence not high enough for the issuance of this product.

Tuesday...High pressure builds into the region from the West and
while NW winds will not be as strong as Monday, still expect well
below Max Temps only in the lower 50s for SE GA and middle 50s for
NE FL, despite the Sunny skies in place. These Max Temps will be
close to setting record low Max values listed in the climate
section below.

Tuesday Night...High pressure builds directly overhead which will
result in near calm winds setting up after sunset and temps will
crash quickly through the evening hours and expect another Freeze
under clear skies with lows in the upper 20s/near 30 over inland
areas with Widespread Frost, with lows in the 30s along the
Atlantic Coast and patchy/areas of Frost.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 1203 PM EST Sun Nov 9 2025

Wednesday...Following a cold/frosty start around sunrise with
high pressure directly overhead, temps will rebound under sunny
skies and light W-SW winds into the mid/upper 60s. Another chilly
night still on track for Wednesday Night with high pressure
overhead, but likely to remain above freezing over inland areas in
the 30s, with patchy/areas of frost expected again.

Thursday/Friday...A weak and mainly dry frontal boundary slides
southward through the region, but rainfall not expected from this
feature and temps will return closer to normal values with highs
into the lower/middle 70s under mostly sunny skies and low temps
in the 40s.

Saturday/Sunday...High pressure behind the frontal boundary shifts
offshore into the Western Atlantic and confidence remains moderate
to high in temps returning to above normal levels with high temps
into the upper 70s to around 80F under mostly sunny skies. Long
range models still differing for late in the weekend with the
latest GFS run trying to push a fast moving frontal system into
the local area by Sunday afternoon with showers/isolated storm
threat, but not buying into this solution just yet.

&&

.AVIATION...
(18Z TAFS)
Issued at 1216 PM EST Sun Nov 9 2025

Showers and a few stronger thunderstorms are expected to develop
across southeast GA and into the Suwannee Valley this afternoon,
with activity reaching SSI after 20Z. A majority of the shower
activity will likely occur in the 00Z-06Z time frame at the
northeast FL terminals. Surface winds will shift to out of the
northwest overnight and into Monday morning following the frontal
passage with sustained surface speeds rising up to about 15 to 20
knots with gusts potentially reaching 25 knots or higher
beginning around 08z-10z and continuing through the end of the
forecast period.

&&

.MARINE...
Issued at 1203 PM EST Sun Nov 9 2025

Southerly winds will gradually strengthen this afternoon ahead of
a strong cold front that will be entering the southeastern U.S.
Showers and a few strong thunderstorms will be possible ahead of
this front during the late afternoon and evening hours with
southwesterly winds. This strong front will then cross our local
waters during the overnight hours tonight, with Small Craft
Advisory conditions overspreading our local waters as winds shift
to northwesterly while strengthening after midnight. Strong high
pressure building into the southeastern states on Monday will
result in Gale Force wind gusts on Monday night with Gale Warnings
for local and offshore local waters. High pressure will shift
eastward and will become centered directly over our local waters
by midweek, allowing for winds and seas to gradually diminish.

Rip Currents: Low risk for southeast Georgia beaches and moderate
risk for northeast Florida beaches today, becoming moderate for
all area beaches

&&

.FIRE WEATHER...
Issued at 1203 PM EST Sun Nov 9 2025

A cold front moving into the area from the northwest will produce
scattered showers and isolated storms this afternoon with a thin
line of showers moving eastward along the front after sunset as it
moves through. High pressure will build in from the northwest on
Monday with an unseasonably cold and dry airmass arriving into the
first half of the week. Northwest winds 10-15 mph gusting 30-35 mph
and falling dewpoints into the 20s and 30s will push MinRH values
into the upper 20s and low 30s leading to elevated fire weather
danger conditions Monday. High Pressure will shift over the region
Tuesday and Wednesday with very dry conditions continuing as MinRH
values plummet into the low to mid 20s each afternoon. Moisture will
slowly recover by the end of the week as high pressure weakens south
of the area. High daytime dispersions are expected this afternoon as
surface and transport winds increase from the west, then shift
northwesterly Monday as the front sweeps away from the area with
gusty winds up to 30-35 and sunny skies bringing high daytime
dispersions across the area.

&&

.CLIMATE...
Issued at 323 AM EST Sun Nov 9 2025

Record High Temperatures Today:

KJAX: 88/1986
KCRG: 85/2018
KGNV: 88/1986
KAMG: 87/1986

Record low maximum temperatures for Tuesday Nov 11th

KJAX: 53/1917
KCRG: 59/1996
KGNV: 55/1953
KAMG: 53/1968

Record low temperatures on Tuesday and Wednesday:

November 11:
KJAX: 35/1977
KCRG: 37/1991
KGNV: 31/1943
KAMG: 27/1943

November 12:
KJAX: 31/2011
KCRG: 35/2011
KGNV: 30/2011
KAMG: 27/2011

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  40  53  26  52 /  40   0   0   0
SSI  45  56  33  53 /  50   0   0   0
JAX  45  58  30  55 /  20   0   0   0
SGJ  49  61  33  56 /  10   0   0   0
GNV  47  59  29  56 /  20   0   0   0
OCF  50  60  30  57 /  20   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late Monday night through Tuesday morning for
     FLZ021-023-024-030-031-035-120-124-136-220-225-232-236-237-
     240-322-340-422-425-522.

GA...Freeze Watch from late Monday night through Tuesday morning for
     GAZ132>136-149-151>154-162-163-165-166-250-264-350-364.

AM...Small Craft Advisory from midnight tonight to 4 PM EST Monday
     for AMZ450-452-454.

     Small Craft Advisory from 4 AM to 10 AM EST Tuesday for AMZ450.

     Gale Watch from Monday afternoon through late Monday night for
     AMZ450-452-454-470-472-474.

     Small Craft Advisory from 4 AM to 1 PM EST Tuesday for AMZ452-
     454.

     Small Craft Advisory from 11 PM this evening to 4 PM EST Monday
     for AMZ470-472-474.

     Small Craft Advisory from 4 AM to noon EST Tuesday for AMZ470.

     Small Craft Advisory from 4 AM to 5 PM EST Tuesday for AMZ472-
     474.

&&

In the hours before

Special weather statement, Nov 9, 4:23 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
423 PM EST Sun Nov 9 2025

GAZ162-163-092215-
Clinch GA-Echols GA-
423 PM EST Sun Nov 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ECHOLS AND WEST
CENTRAL CLINCH COUNTIES THROUGH 515 PM EST...

At 422 PM EST, Doppler radar was tracking a strong thunderstorm near
I-75 At Exit 16, or 7 miles southwest of Valdosta, moving northeast
at 25 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Statenville, Du Pont, and Mayday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3080 8313 3081 8310 3083 8310 3083 8309
      3085 8309 3085 8301 3086 8301 3087 8297
      3104 8297 3103 8286 3067 8283 3065 8313
      3078 8314
TIME...MOT...LOC 2122Z 229DEG 22KT 3077 8335

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CHANEY
Special weather statement, Nov 9, 4:48 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
448 PM EST Sun Nov 9 2025

GAZ162-163-092245-
Clinch GA-Echols GA-
448 PM EST Sun Nov 9 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ECHOLS AND CENTRAL
CLINCH COUNTIES THROUGH 545 PM EST...

At 447 PM EST, Doppler radar was tracking a strong thunderstorm 10
miles east of Mayday, or 14 miles northeast of Statenville, moving
northeast at 25 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of central Echols and
central Clinch Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3106 8261 3102 8259 3101 8258 3100 8255
      3096 8252 3096 8249 3085 8249 3072 8285
      3088 8286
TIME...MOT...LOC 2147Z 234DEG 21KT 3083 8284

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KB
Special weather statement, Nov 9, 5:07 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
507 PM EST Sun Nov 9 2025

GAZ162-163-250-350-092245-
Clinch GA-Echols GA-Northern Ware GA-Southern Ware GA-
507 PM EST Sun Nov 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ECHOLS...WEST
CENTRAL WARE AND NORTHERN CLINCH COUNTIES THROUGH 545 PM EST...

At 506 PM EST, Doppler radar was tracking a strong thunderstorm near
Du Pont, or 8 miles southwest of Homerville, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Homerville, Argyle, Du Pont, and Manor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3082 8297 3104 8297 3116 8258 3110 8242
      3097 8242
TIME...MOT...LOC 2206Z 255DEG 35KT 3095 8284

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KB
Special weather statement, Nov 9, 5:22 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
522 PM EST Sun Nov 9 2025

GAZ162-092300-
Echols GA-
522 PM EST Sun Nov 9 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ECHOLS COUNTY
THROUGH 600 PM EST...

At 522 PM EST, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Mayday to 6 miles
north of Madison. Movement was east at 45 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Statenville and Mayday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3080 8313 3081 8310 3083 8310 3083 8309
      3085 8309 3085 8301 3086 8301 3087 8297
      3083 8285 3081 8283 3072 8284 3067 8313
TIME...MOT...LOC 2222Z 255DEG 41KT 3081 8308 3057 8341

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KB
Special weather statement, Nov 9, 5:34 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
534 PM EST Sun Nov 9 2025

GAZ152-163-250-264-350-364-092315-
Northeastern Charlton GA-Clinch GA-Western Charlton GA-Brantley GA-
Northern Ware GA-Southern Ware GA-
534 PM EST Sun Nov 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BRANTLEY...CENTRAL
WARE...EAST CENTRAL CLINCH AND NORTHERN CHARLTON COUNTIES THROUGH 615
PM EST...

At 534 PM EST, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Stephen Foster State Park, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Race Pond and Winokur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3082 8251 3096 8251 3116 8205 3105 8194
      3088 8194
TIME...MOT...LOC 2234Z 255DEG 39KT 3091 8247

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KB
Special weather statement, Nov 9, 5:42 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
542 PM EST Sun Nov 9 2025

GAZ151-152-250-092315-
Pierce GA-Brantley GA-Northern Ware GA-
542 PM EST Sun Nov 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL PIERCE...WEST
CENTRAL BRANTLEY AND CENTRAL WARE COUNTIES THROUGH 615 PM EST...

At 542 PM EST, Doppler radar was tracking a strong thunderstorm near
Boggy Bay, or near Waycross, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Waycross, Blackshear, Braganza, Boggy Bay, Fort Mudge, and Needham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3123 8210 3116 8205 3101 8239 3113 8248
      3130 8223
TIME...MOT...LOC 2242Z 242DEG 23KT 3112 8236

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KB

The radar

The Jacksonville radar (KJAX), 70 km away, was scanning. The volume nearest the first event began at 22:57 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Charlton

When
November 9, 5:57 PM EST
Where
Charlton County, Racepond
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
31.000, -82.130

Trees And Powerlines Were Reported Down In Race Pond, GA. Time of damage Was Estimated By Radar.

Thunderstorm Wind, Brantley

When
November 9, 6:20 PM EST
Where
Brantley County, 6.25 mi S of Atkinson
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
31.130, -81.860

Powerlines were reported down along Old State Rte 259 from the Brantley County 911 call center.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1298353, 1298354.